MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25RWC
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H3 (evaluation is in progress, but not yet concluded).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during a lung transplant, large bubbles were coming out of the blood inflow side of oxygenator.The partial pressure of oxygen (po2) was greater than 300; the patient's saturation remained stable.It was elected to change the oxygenator because they still had an hour left on the pump.Product was changed out there was a 5 minute delay in procedure and blood loss of 100cc procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 29, 2026.Upon further investigation of the reported event, the following information is new and/or changed: g3.(date received by manufacturer), g6.(indication that this is a follow-up report), h2.(follow-up due to additional information and device evaluation), h3.(device evaluated by manufacturer), h6.(identification of evaluation codes 10, 3331, 213, 67).The returned sample was visually inspected upon receipt with no anomaly noted, such as breakage.The returned unit was rinsed and then leak tested.The blood channel of the actual sample was filled with colored saline solution and circulated; no leakage was found.The blood outlet port side of the device was blocked, and air pressure of 2kgf/cm2 was applied to the blood channel form the blood inlet port side, and the inside of the housing on the gas channel side was confirmed, and no leakage was found.It is possible that the blood properties changed due to some factors, a substance having a surface-active action was produced, and the relationship between the surface tension of blood and gas maintained in the micropores of fiber surface was broken.This caused the fiber to become hydrophilic, leading to plasma leakage.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key24212167
Report Number1124841-2026-00013
Device Sequence Number9653814
Product Code DTZ
UDI-Device Identifier00699753450837
UDI-Public(01)00699753450837(17)280630(10)5H14
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot Number5H14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown